Xtandi clinical trial and side effects - Advanced Prostate...

Advanced Prostate Cancer
8,907 members10,046 posts

Xtandi clinical trial and side effects

Stumpgirl
Stumpgirl
15 Replies

Hello everyone. It’s been a few months since I have posted. I thought I would give an update and as always, any feedback or advice is welcome. My dad entered a clinical trial at The Cleveland Clinic after Xytiga stopped working in a brief amount of time. The trial involved Xtandi and another drug thought to extend Xtandi. My dad has been miserable and suffering with nearly debilitating lower gi issues. Imodium and a prescription anti diarrheal medicine have not worked. They have given him a brief reprieve off of the drug and will lower his dose but as of yet, no relief. His psa is down but it is hard to take solace when the alternative is this 😔

15 Replies
oldestnewest
gusgold

Do you know the name of the other drug, could it be Indomethacin

Reply
Stumpgirl
Stumpgirl
in reply to gusgold

It was a blind trial. We are pretty sure he’s not on placebo because this drug is known to cause gi issues. It’s possible that that is the name.

Reply
gusgold
gusgold
in reply to Stumpgirl

It sounds like Indomethacin...I am on Xtandi + Indo and the best treatment for GI issues is a slug of Pepto Bismol before Indo

1 like
Reply
Stumpgirl
Stumpgirl
in reply to gusgold

Thank you Gus. My dad already has colitis and is having a really hard time with this stuff. I’ll mention pepto

Reply
gusgold
gusgold
in reply to Stumpgirl

I also take 40mg Prilosec

Reply
Stumpgirl

Are you also on a trial? I’ll mention this to him so that he can ask the clinicians if he can take this. I was surprised they went to Xtandi after Xytiga but it’s been six months now and it has been working to keep his psa down

Reply
Magnus1964

Sorry to hear about your uncle having problems with this trial. I am on the same trial. I'm not experiencing any of those symptoms just really gassy. I have been on the trial for 3 1/2 years, now coming to an end. My PSA is rising. Keep the faith, the symptoms may lessen in a few months .

Reply
Stumpgirl

Thank you. Is there a way to find out if this is the drug my dad may be taking? I’m sorry to hear you’re going to need to move on but it’s great to hear it lasted so long for you. I appreciate you sharing

Reply
Magnus1964

In conversation with my research doctor we concluded that I was on the mystery drug do to the gassy symptoms that another patient was having and doing as well as I am.

Reply
Stumpgirl

Is that the only combo trial going on? Are you at Cleveland clinic? They never told us the name of the second drug

Reply
Magnus1964

No, I am in Pennsylvania. The trial is with Ely Lilly.

Reply
hi3aw4

Going to xtandi alone is enough to cause major problems. Made me an invalid with major abdominal pain 24/7. Cutting dosage helped. 160 to 120 to 100 to 90. settled on 86 mg average dose to survive. Now doing well and settling into new normal. Made first cut last June. PSA steady in 0.140 range.

1 like
Reply
Stumpgirl

My gosh we found out he has cdif and colitis . This on top of everything else ..

Reply
ctarleton

MIght this be the Trial at Cleveland for the Enzalutamide combination??

"A Study of Enzalutamide and LY3023414 in Men With Prostate Cancer" ??

clinicaltrials.gov/ct2/show...

If so, the additive compound, PI3 Kinase/mTOR Inhibitor LY3023414, and compounds like it, have some history of significant adverse events in earlier Phase I trials to study toxicity and dosage. In an initial dosage/safety study with a related compound done with only 6 men at UCSF by Dr. Charles Ryan while he was still there, the small study had to be terminated due to toxicities at the lowest dose option. Around 67% developed diarrhea and/or oral mucositis. Studies of this biological approach continue with other cancers, to see what might "stick", taking the treatment out of the labs and mice, and into humans for Phase I/II/III trials.

So sorry to hear of the distressing symptoms. Keep reporting them to the study monitors, and asking what they can do for palliation of any pain or discomfort.

Charles

Reply

You may also like...